Alert archive / Florida / Flash Flood Warnings in 2014
Flash Flood Warning 3, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Sep 26, 2014, 4:40 PM EDT for Flagler County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2014, 4:40 PM EDT (20:40 UTC)
- Expired
- Sep 26, 2014, 7:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Flagler County, FL
The radar
The Jacksonville radar (KJAX), 115 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 476 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
868 WGUS52 KJAX 262040 FFWJAX FLC035-262330- /O.NEW.KJAX.FF.W.0003.140926T2040Z-140926T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 440 PM EDT FRI SEP 26 2014 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN FLAGLER COUNTY IN NORTHEAST FLORIDA * UNTIL 730 PM EDT * AT 436 PM EDT...EMERGENCY MANAGEMENT REPORTED FLOODING OVER WESTERN PARTS OF PALM COAST WITH THE HEAVIEST RAINFALL OCCURRING FROM HIGHWAY 100 TO PALM COAST PARKWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE PALM COAST AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT FLOODING. && LAT...LON 2950 8113 2946 8131 2959 8135 2963 8119 $$ ZIBURA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 2:22 PM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Sep 26, 2:22 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 222 PM EDT FRI SEP 26 2014 .SHORT TERM /THROUGH MONDAY/... AN INVERTED TROUGH OF LOW PRESSURE CONTINUES TO MOVES SLOWLY WESTWARD ACROSS THE COASTAL WATERS. A BAND OF MODERATE/LOCALLY HEAVY RAINFALL HAS DEVELOPED ALONG A CONVERGENT BAND AFFECTING ST JOHNS/FLAGLER COUNTIES. ADDITIONAL ACTIVITY IS BEGINNING TO SPREAD OUT INTO THE SURROUNDING COUNTIES...AND WILL CONTINUE THIS TREND THROUGH THE AFTN...WITH MOST OF NE FL AND COASTAL SE GA EXPERIENCING AT LEAST SCATTERED SHOWERS...WITH THE MOST NUMEROUS ACTIVITY ACROSS COASTAL NE FL. THE TROUGH WILL MOVE ONSHORE TNGT...WITH ISOLATED/SCATTERED ACTIVITY PERSISTING NEAR THE COAST AND EXTENDING SOMEWHAT INLAND. FAR INLAND LOCATIONS WILL LIKELY DRY OUT OVERNIGHT WITH LESS DEEP LAYER MOISTURE. LOW TEMPERATURES WILL RANGE FROM THE UPPER 60S TO AROUND 70 INLAND...WITH LOWER/MID 70S COAST. SATURDAY...HIGH PRESSURE WILL AMPLIFY NORTH OF THE AREA...WITH THE INVERTED TROUGH MOVES INTO THE GULF. CONVERGENT NE FLOW AND RICH DEEP LAYER MOISTURE WILL RESULT IN NUMEROUS SHOWERS AND ISOLATED TSTMS ACROSS NE FL IN THE AFTN. EXPECT LESS PRECIP COVERAGE ACROSS INLAND SE GA IN A DRIER AIR MASS. HIGHS IN THE LOWER TO MID 80S WILL GENERALLY PREVAIL. SATURDAY NIGHT THROUGH MONDAY...HIGH PRESSURE WILL REMAIN TO THE NORTH/NORTHEAST OF THE REGION SATURDAY NIGHT...WITH ONSHORE FLOW CONTINUING. AN INVERTED TROUGH WILL BEGIN TO DEVELOP OVER THE GULF ON SUNDAY WITH TROUGH EXTENDING NORTH INTO THE GULF COAST REGION. A LOW WILL DEVELOP IN THIS TROUGH AND MOVE EAST TOWARD THE REGION ON MONDAY. WITH THIS TROUGH DEVELOPING SUNDAY INTO SUNDAY NIGHT...PATTERN WILL SHIFT TO A DRIER SOUTHERLY FLOW...SO HAVE TRIMMED BACK POPS ESPECIALLY OVER THE EASTERN COUNTIES. HAVE TRENDED POPS TOWARD LIKELY MONDAY AFTERNOON AS THE LOW TRACKS INTO REGION. TEMPERATURES ARE EXPECTED TO BE A FEW DEGREES ABOVE NORMAL. .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... SURFACE LOW MOVES OVER THE REGION MONDAY NIGHT...AND THEN SLOWLY TO THE NORTHEAST OF THE REGION ON TUESDAY. HAVE CONTINUED LIKELY POPS INTO MONDAY EVENING PERIOD AS A RESULT. THE REGION WILL BE BETWEEN THIS LOW TO THE NORTHEAST...AND HIGH PRESSURE BUILDING TO THE NORTH WEDNESDAY THROUGH FRIDAY. THIS WILL RESULT IN A FAIRLY PROLONGED PERIOD OF NORTHEAST FLOW. WHILE THE FLOW DOES NOT LOOK PARTICULARLY STRONG...A PERIOD OR TWO OF ENHANCED FLOW WILL BE POSSIBLE. WITH THIS PATTERN EXPECT MAINLY COASTAL SHOWERS...WITH THE SHOWERS PUSHING FURTHER INLAND DURING PERIODS OF ENHANCED FLOW. TEMPERATURES ARE EXPECTED TO BE NEAR TO SLIGHTLY ABOVE NORMAL. && .AVIATION... MVFR CIGS WILL GENERALLY PREVAIL FOR THE NEXT 24 HOURS. IFR CIGS WILL BE POSSIBLE OVERNIGHT/EARLY SATURDAY MORNING. WILL USE VCSH FOR THE SHOWER ACTIVITY...WITH PREVAILING -SHRA AT CRG/SSI LATE TNGT THROUGH SATURDAY MORNING. && .MARINE... ENHANCED NE FLOW CONTINUES ACROSS THE WATERS THIS AFTN...AND WILL CONTINUE THROUGH AT LEAST THIS EVENING. WILL USE CAUTION FOR THE GA COASTAL WATERS INTO THE NE FL WATERS THROUGH THIS EVENING. ONSHORE FLOW WILL CONTINUE 15 KT OR LESS WILL PREVAIL LATE TONIGHT THROUGH THE WEEKEND. WILL WILL TURN TO THE S/SW EARLY NEXT WEEK...THEN TO THE N/NW MIDWEEK. RIP CURRENTS: MODERATE RISK THROUGH THE WEEKEND WITH ONSHORE FLOW. && .PRELIMINARY POINT TEMPS/POPS... AMG 68 83 70 85 / 20 30 20 40 SSI 71 81 72 81 / 40 50 30 40 JAX 70 85 72 85 / 40 60 30 40 SGJ 73 85 74 84 / 60 60 30 40 GNV 71 87 71 87 / 40 60 30 40 OCF 72 87 71 88 / 40 60 30 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ALLEN/STRUBLE/GUILLET
Hazardous weather outlook, Sep 26, 5:06 AM EDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 506 AM EDT FRI SEP 26 2014 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-270915- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 506 AM EDT FRI SEP 26 2014 ...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS WITH ISOLATED EMBEDDED THUNDERSTORMS WILL SPREAD OVER NORTHEAST FLORIDA AND COASTAL SOUTHEAST GEORGIA TODAY. THE BEST CHANCE FOR THUNDERSTORMS WILL BE GENERALLY ALONG AND SOUTH OF A LINE FROM GAINESVILLE TO ST AUGUSTINE FROM MID TO LATE AFTERNOON. LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT WITH THE STRONGEST STORMS. ELEVATED SURF CONDITIONS WILL RESULT IN A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE CHANCE OF THUNDERSTORMS WILL EXPAND AREA-WIDE OVER THE WEEKEND AND INTO EARLY NEXT WEEK AS WEAK SURFACE LOW PRESSURE AND A DISTURBANCE ALOFT APPROACHES OUR REGION FROM THE WEST. ONSHORE WINDS WILL MAINTAIN AN ELEVATED RISK OF RIP CURRENTS AT AREA BEACHES OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JDS
In the hours before
Local storm report, Sep 26, 3:16 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
316 PM EDT FRI SEP 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM HEAVY RAIN 5 ENE BUNNELL 29.50N 81.18W
09/26/2014 M3.56 INCH FLAGLER FL TRAINED SPOTTER
A TRAINED SPOTTER IS REPORTING 3.56 INCHES OF RAIN HAS
FALLEN OVER THE LAST FEW HOURS IN PALM COAST.
&&
WALSHLocal storm report, Sep 26, 4:09 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
409 PM EDT FRI SEP 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM FLOOD PALM COAST 29.57N 81.21W
09/26/2014 FLAGLER FL TRAINED SPOTTER
REPORTS SEVERAL VEHICLES AND A SCHOOL BUS STRANDED IN
WATER OVER ROADWAY IN WESTERN SECTION OF PALM COAST.
&&
LSTRUBLEThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 11:50 AM EDT | Areal Flood Advisory | JAX | Saint Johns | 115 min |
| Sep 26, 1:35 PM EDT | Areal Flood Advisory | JAX | Flagler, Saint Johns | 115 min |
| Sep 26, 3:11 PM EDT | Areal Flood Warning | JAX | Flagler | 2 hr |
| Sep 26, 4:05 PM EDT | Small Craft Advisory | JAX | 10 hr | |
| Sep 26, 5:16 PM EDT | Areal Flood Advisory | JAX | Flagler | 59 min |
Nearby
Flash Flood Warnings in Florida, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.